Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 27, 2007, 7:08 PM CDT for Brooks County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2007, 7:08 PM CDT (00:08 UTC)
- Expired
- May 27, 2007, 8:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 102 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1365 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 280008 SVRBRO TXC047-280100- /O.NEW.KBRO.SV.W.0033.070528T0008Z-070528T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 708 PM CDT SUN MAY 27 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BROOKS COUNTY IN DEEP SOUTH TEXAS... * UNTIL 800 PM CDT * AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF ENCINO TO 11 MILES SOUTHWEST OF ENCINO...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST OF SARITA TO 17 MILES NORTHWEST OF SAN MANUEL...AND MOVING SOUTHEAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... RURAL SOUTHEASTERN BROOKS COUNTY AT 720 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2722 9809 2679 9834 2680 9800 2715 9799 $$ GB
2 follow-up statements
000 WWUS54 KBRO 280046 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 746 PM CDT SUN MAY 27 2007 TXC047-280100- /O.CON.KBRO.SV.W.0033.000000T0000Z-070528T0100Z/ BROOKS TX- 746 PM CDT SUN MAY 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHEASTERN BROOKS COUNTY... AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF ENCINO TO 10 MILES SOUTH OF ENCINO...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST OF SARITA TO 16 MILES NORTH OF SAN MANUEL...MOVING SOUTHEAST AT 15 MPH. THE LINE OF STORM IS ALONG AND EAST OF HIGHWAY 281. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL SOUTHEASTERN BROOKS COUNTY AT 800 PM CDT LAT...LON 2716 9806 2680 9823 2680 9800 2715 9799 $$ GB
000 WWUS54 KBRO 280107 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 806 PM CDT SUN MAY 27 2007 TXC047-280116- /O.EXP.KBRO.SV.W.0033.000000T0000Z-070528T0100Z/ BROOKS TX- 806 PM CDT SUN MAY 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROOKS COUNTY EXPIRED AT 800 PM CDT... THE THUNDERSTORMS HAS MOVED EAST OF THE COUNTY. LAT...LON 2716 9806 2680 9823 2680 9800 2715 9799 $$ GB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:53 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, May 27, 1:53 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 153 PM CDT SUN MAY 27 2007 .DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE THREE COASTAL COUNTIES OF DEEP SOUTH TEXAS. EXPECT ADDITIONAL ACTIVITY TO FORM OVER THE CENTRAL AND WESTERN PORTIONS OF THE BRO CWFA WITH DAYTIME HEATING AND CUMULUS FIELD PRESENT IN THIS AREA. ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE TONIGHT...WITH NAM GUIDANCE SUGGESTING CONTINUED PRECIPITATION ON MEMORIAL DAY IN A PATTERN SIMILAR TO TODAY. DRIER ATMOSPHERE AND LACK OF ANY MAJOR DISTURBANCES NEARBY WILL PRODUCE DRY AND VERY WARM CONDITIONS FOR DEEP SOUTH TEXAS TUESDAY THROUGH THE WEEKEND. && .MARINE...BUOY020 CURRENTLY REPORTS A STEADY SOUTHEAST WIND FROM 10 TO 14 KTS WITH A SWELL AROUND 5 FT. ETA/GFS MSL FIELDS MAINTAINS A FAIRLY STEADY PGF HOURS WHICH WILL MAINTAIN STATUS QUO SWELL CONDITIONS INTO THIS COMING WEEK. GWW STEADILY DIMINISHES WINDS AND SWELLS OUT THROUGH 120 HOURS. THIS OVERALL TREND LOOKS ON TRACK. CURRENT CWF WORDING LOOKS OK WITH NO MAJOR CHANGES NEEDED. && .AVIATION...GENERAL VFR CONDITIONS PREVAIL AROUND THE LOWER RGV AIRPORTS AS KBRO RADAR INDICATES ISOLD TO SCT PATCHES OF RW/TRW ACTIVITY ADVECTING OVER KENEDY AND WILLACY COUNTIES. LAPS GUIDANCE SHOWS FAIRLY DECENT CAPE VALUES FROM 2200 TO 2400 J/KG ACROSS MUCH OF THE BRO CWA. VSBL SATL SHOWS THAT DIURNAL HEATING IS KICKING IN AROUND THE REGION HELPING TO DEVELOP BETTER CU/TCU FIELDS. SO ISOLD/SCT CONV WILL PERSIST THROUGHOUT THE AFTERNOON AND EVENING HOURS. HOWEVER...THE MORE LIMITED COVERAGE TODAY WILL LIKELY RESULT IN GENERALLY MVFR/VFR AVIATION CONDITIONS WITH ONLY PERIODIC IFR CONDITIONS DUE TO THE PASSING CONV. THE CONV WILL THEN WEAKEN LATER TONIGHT AND THROUGHOUT THE EARLY MORNING WITH THE LOSS OF THE DAYTIME HEATING. CURRENT TAF WORDING LOOKS OK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 87 75 89 / 10 30 10 0 BROWNSVILLE 73 89 74 91 / 10 30 10 0 HARLINGEN 70 90 72 92 / 10 30 10 0 MCALLEN 73 93 74 94 / 10 30 10 0 RIO GRANDE CITY 74 94 74 95 / 10 30 10 0 SOUTH PADRE ISLAND 75 86 76 87 / 10 20 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...TOMASELLI/66 MARINE/AVIATION...SPEECE/60 HMT/MESO...ABBOTT
Hazardous weather outlook, May 27, 6:40 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 640 PM CDT SUN MAY 27 2007 TXZ248>257-281100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 640 PM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL AND FLOODING ARE THE MAIN THREATS BUT STRONG WINDS AND LARGE HAIL REMAIN POSSIBLE. ALSO...A MODERATE RISK OF RIP CURRENTS IS EXPECTED ALONG THE LOWER TEXAS COAST TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 27, 6:02 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
602 PM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 11 S CONCEPCION 27.23N 98.30W
05/27/2007 M1.75 INCH BROOKS TX TRAINED SPOTTER
SPOTTER AT PALOMAS RANCH REPORTED HAIL GOLF BALL SIZE
HAIL
&&
BCLocal storm report, May 27, 6:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
657 PM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM FLASH FLOOD 11 S CONCEPCION 27.23N 98.30W
05/27/2007 BROOKS TX TRAINED SPOTTER
SPOTTER REPORTED OVER 2 INCHES OF RAIN IN THE PAST HOUR
AND RURAL ROADS UNDER WATER.
&&
BCThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:35 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 43 min |
| May 27, 7:45 PM CDT | Flash Flood Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 90 min |
| May 27, 8:00 PM CDT | Special Marine Warning | BRO | 2 hr | |
| May 27, 9:08 PM CDT | Special Marine Warning | BRO | 97 min | |
| May 27, 9:34 PM CDT | Special Marine Warning | BRO | 86 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.